This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.
" Atropia as a Remedy in Ether-Narcosis" is the title of a paper in the Medical Record, of May 2, by Dr. R. W. Amidon, of New York. Almost everyone will agree with him that the methods of meeting the alarming effects of anæsthetics are not sufficiently defined, nor such as to reflect credit upon the science of medicine; that the cause of death in these cases is a combination of asphyxia and syncope, the failure of respiration being primary, while that of the heart is secondary.
It may be experimentally shown that in the case of an animal killed by ether-narcosis the heart will continue to beat with diminishing frequency and force and with constantly falling arterial tension for more than two minutes after the respiratory movements have entirely ceased. Dr. Amidon suggests that the probable mode of production of the lethal symptoms is about as follows: The fall of
ATROPIA IN ETHER-NARCOSIS. JAMA. 1885;IV(19):520–521. doi:10.1001/jama.1885.02390940016004
Coronavirus Resource Center
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: